Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Took medication for flu. Can I have bladder infection? Why do I have loose motions with burning urine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
i just finish medication for flu and now I think I have a bladder infection. I have the runs or loose bowls side pain along with burning urin.
Posted Tue, 22 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Jasvinder Singh 4 hours later
Hello,
Thanks for posting your query.

The bowel upset can be due to antibiotic related diarrhea. First of all, make sure that you eat plenty of curd and take probiotics or sporolac XXXXXXX after consulting your doctor. These will tackle the diarrhea.

Regarding urine examination and urine culture done. You may need another course of antibiotics for UTI but make sure that you have regular intake of curd to prevent any future antibiotic related diarrhea when you are on antibiotics for UTI.

Also drink plenty of water and other fluids to flush out the toxins from the body. Drinking plenty of water is of paramount importance in a UTI. If the symptoms persist then kidney causes like kidney stones need to be ruled out. You may need to get an ultrasound done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.





Above answer was peer-reviewed by
 
Follow-up: Took medication for flu. Can I have bladder infection? Why do I have loose motions with burning urine? 11 hours later
Thank you Dr for your help. I did go ahead and took a Fluconazole tablet that I had last night. I had dinner and no loose stool afterwards. I still have a bit of my left side pain .
What is curd?
Should I eat more yogurt to help prevent bladder/URI ?
With Spring break here I couldn’t get in to see my Dr till Monday which is fine at this point.
XXXXXXX C.
 
 
Answered by Dr. Jasvinder Singh 15 hours later
Hello,

Thanks for writing back. It is good that loose stools have become better.

Curd and yoghurt are same and you take more of yoghurt. It will not help in UTI but will help with antibiotic associated diarrhea. Drinking more fluids will help in UTI. Even cranberry juice is very helpful.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor